MAUDE Adverse Event Report: OSSTELL AB OSSTELL SMARTPEG TYPE 101, 102, 103, 104; Handpiece, direct drive, ac-powered

OSSTELL AB OSSTELL SMARTPEG TYPE 101, 102, 103, 104; Handpiece, direct drive, ac-powered
Model Number TYPE 101, TYPE 102, TYPE 103, TYPE 104
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Notice sent to users with reinforcement of instructions for use.
 
Event or Problem Description
It was reported smartpegs (type 101, type 102, type 103 and type 104) have a different behaviour than other smartpeg types.Osstell smartpegs are intended to be used as an accessory to osstell instruments for measuring implant stability.The measurement results are presented using the isq scale where a higher value indicates a higher level of stability.The four types of smartpegs (type 101 - type 104) related to this report are intended for use on implant level on two specific implant models, and on abutment level on two specific abutment models compatible to those specific implant models.Measurement results on abutment-level normally differ slightly from measurement results on implant-level.The instructions for use therefore includes the recommendation to identify the isq difference to the measurement performed at implant level, by taking a measurement on the implant before the abutment is attached and then a second measurement on the abutment.Most commonly the measured value is slightly lower on abutment level than on implant level.But with the smartpeg types related to this report, abutment-level measurements result in a positive offset compared to implant-level measurements.If not correctly used with a reference measurement on implant level, the measurement on abutment can indicate a false high implant stability.This can influence the clinician to take the wrong decision and load the implant too early, in the extension potentially resulting in implant failure for the patient.No adverse event has been reported.

Brand Name
OSSTELL SMARTPEG TYPE 101, 102, 103, 104
Common Device Name
Handpiece, direct drive, ac-powered
Manufacturer (Section D)
OSSTELL AB
stampgatan 14
goteborg, 41101
SW  41101
MDR Report Key22025608
Report Number3004070020-2025-00001
Device Sequence Number9114692
Product Code EKX
UDI-Device Identifier09010522002131
UDI-Public09010522002131
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Dentist
Remedial Action Notification,Relabeling
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTYPE 101, TYPE 102, TYPE 103, TYPE 104
Device Catalogue Number100766, 100767, 100768, 100769
Device Lot Number106736, 106841
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown